Three cases of generalized seizures in patients with high cerebrospinal fluid (CSF) concentrations of cefazolin are reported. Patient 1, a 60-year-old woman with impaired renal function and a Klebsiella pneumoniae infection, was treated with 70 mg every eight hours of i.v. gentamicin sulfate and 1.5 g every four hours of i.v. cefazolin sodium. Gentamicin was discontinued on day 11. On day 12, the patient had a generalized tonic-clonic seizure. Serum and CSF concentrations of cefazolin one day later were 470 and 64 micrograms/ml, respectively. Patient 2, a 70-year-old man with impaired renal function, was given i.v. cefazolin, 1 g every 12 hours; the dosage interval was shortened later to every six hours. Two days later, the patient had two tonic-clonic seizures. Serum and CSF concentrations eight hours after the last dose of cefazolin were 360 and 34 micrograms/ml, respectively. Patient 3, a 67-year-old woman with renal vein thrombosis, received 55 mg every eight hours of i.v. gentamicin and 2 g every six hours of i.v. cefazolin. The antibiotics were discontinued after eight days when the patient had two tonic-clonic seizures. Serum and CSF concentrations of cefazolin measured 28 hours later were 1000 and 106 micrograms/ml, respectively. Previous reports of cefazolin-associated seizures are reviewed. In patients with renal failure, cefazolin may obtain high CSF concentrations. To avoid seizures, cefazolin doses should be adjusted in these patients.